Alert archive / North Carolina / Frost Advisories in 2005
Frost Advisory 3, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Oct 29, 2005, 4:39 AM EDT for 23 counties in North Carolina. It took effect at Oct 30, 2005, 3:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2005, 4:39 AM EDT (08:39 UTC)
- In effect from
- Oct 30, 2005, 3:00 AM EST
- Expired
- Oct 30, 2005, 8:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
All 23 counties
Anson County, NC, Chatham County, NC, Cumberland County, NC, Edgecombe County, NC, Franklin County, NC, Granville County, NC, Halifax County, NC, Harnett County, NC, Hoke County, NC, Johnston County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Nash County, NC, Richmond County, NC, Sampson County, NC, Scotland County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KRAH 290839 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 439 AM EDT SAT OCT 29 2005 ...FROST ADVISORY REMAINS IN EFFECT FOR PORTIONS OF CENTRAL NORTH CAROLINA UNTIL 9 AM THIS MORNING... A FROST ADVISORY HAS BEEN ISSUED FOR MUCH OF THE CENTRAL AND EASTERN SECTIONS OF CENTRAL NORTH CAROLINA LATE TONIGHT THROUGH EARLY SUNDAY MORNING... NCZ008>010-026-027-040>043-073>077-083-084-291300- /X.NEW.KRAH.FR.Y.0003.051030T0800Z-051030T1300Z/ /X.CON.KRAH.FR.Y.0002.000000T0000Z-051029T1300Z/ GRANVILLE-VANCE-WARREN-FRANKLIN-NASH-CHATHAM-WAKE-JOHNSTON-WILSON- STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... LOUISBURG...NASHVILLE...PITTSBORO...RALEIGH...SMITHFIELD... WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD... LILLINGTON...WADESBORO...ROCKINGHAM 439 AM EDT SAT OCT 29 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING. CLEAR SKIES AND CALM WINDS WILL ALLOW TEMPERATURES TO DROP BETWEEN 33 AND 36 DEGREES EARLY THIS MORNING. THIS WILL RESULT IN THE FORMATION OF SCATTERED FROST ACROSS THE REGION. SCATTERED FROST IS LIKELY AGAIN LATE TONIGHT AND EARLY SUNDAY MORNING. THUS A FROST ADVISORY HAS BEEN ISSUED...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SCATTERED FROST MAY DAMAGE ANY REMAINING CROPS OR PLANTS LEFT UNPROTECTED OR UNHARVESTED. PEOPLE WITH AGRICULTURAL AND HORTICULTURAL INTERESTS SHOULD BE ALERT FOR THE POSSIBILITY OF SCATTERED FROST... ESPECIALLY IN LOW LYING AREAS AND OPEN FIELDS. TO THE NORTHWEST OF THE ADVISORY AREA INCLUDING MUCH OF THE NORTHWEST PIEDMONT... WIDESPREAD FROST WITH TEMPERATURES AROUND OR BELOW FREEZING OCCURRED EARLIER IN THE WEEK... THUS ENDING THE GROWING SEASON. FROST AND FREEZE PRODUCTS WILL NO LONGER BE ISSUED IN THIS REGION. $$ NCZ011-028-078-085-086-088-089-292100- /X.NEW.KRAH.FR.Y.0003.051030T0800Z-051030T1300Z/ HALIFAX-EDGECOMBE-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...ROCKY MOUNT... GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 439 AM EDT SAT OCT 29 2005 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY MORNING. THE COMBINATION OF CLEAR SKIES...LIGHT WINDS AND A DRY AIR MASS OVER THE AREA WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S LATE TONIGHT AND EARLY SUNDAY MORNING. THUS AREAS OF FROST IS LIKELY. SCATTERED FROST MAY DAMAGE ANY REMAINING CROPS OR PLANTS LEFT UNPROTECTED OR UNHARVESTED. PEOPLE WITH AGRICULTURAL AND HORTICULTURAL INTERESTS SHOULD BE ALERT FOR THE POSSIBILITY OF SCATTERED FROST... ESPECIALLY IN LOW LYING AREAS AND OPEN FIELDS. $$ RA
6 follow-up statements
000 WWUS72 KRAH 291443 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1037 AM EDT SAT OCT 29 2005 A FROST ADVISORY REMAIN IN EFFECT FOR MUCH OF THE CENTRAL AND EASTERN SECTIONS OF CENTRAL NORTH CAROLINA LATE TONIGHT THROUGH EARLY SUNDAY MORNING... NCZ008>011-026>028-040>043-073>078-083>086-088-089-292245- /X.CON.KRAH.FR.Y.0003.051030T0800Z-051030T1300Z/ GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT... PITTSBORO...RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1037 AM EDT SAT OCT 29 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... THE COMBINATION OF CLEAR SKIES...LIGHT WINDS AND DRY AIR OVER CENTRAL NORTH CAROLINA WILL ALLOW TEMPERATURES TO DROP INTO THE LOW TO MID 30S LATE TONIGHT. THUS AREAS OF FROST ARE LIKELY. THIS FROST WILL DAMAGE ANY REMAINING CROPS OR PLANTS LEFT UNPROTECTED OR UNHARVESTED. PEOPLE WITH AGRICULTURAL AND HORTICULTURAL INTERESTS SHOULD BE ALERT FOR THE LIKELIHOOD OF FROST...ESPECIALLY IN LOW LYING AREAS AND OPEN FIELDS. NORTHWEST OF THE ADVISORY AREA...WHICH INCLUDES MUCH OF THE NORTHWEST PIEDMONT...WIDESPREAD FROST WITH TEMPERATURES AROUND OR BELOW FREEZING OCCURRED EARLIER IN THE WEEK... THUS ENDING THE GROWING SEASON. FROST AND FREEZE PRODUCTS WILL NO LONGER BE ISSUED FOR THAT REGION. $$
000 WWUS72 KRAH 291858 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 251 PM EDT SAT OCT 29 2005 A FROST ADVISORY REMAINS IN EFFECT FOR MOST OF CENTRAL NORTH CAROLINA FROM LATE TONIGHT THROUGH EARLY SUNDAY MORNING... NCZ008>011-026>028-040>043-073>078-083>086-088-089-300300- /X.CON.KRAH.FR.Y.0003.051030T0800Z-051030T1300Z/ GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT... PITTSBORO...RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...GOLDSBORO...WADESBORO... ROCKINGHAM...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 251 PM EDT SAT OCT 29 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... WINDS WILL BECOME CALM EARLY TONIGHT UNDER CLEAR SKIES. THIS WILL ALLOW TEMPERATURES TO FALL RAPIDLY TO NEAR FREEZING A FEW HOURS AFTER MIDNIGHT. AS SUCH...AREAS OF FROST ARE EXPECTED FROM LATE TONIGHT THROUGH EARLY TOMORROW MORNING. THIS FROST WILL DAMAGE ANY REMAINING CROPS OR PLANTS LEFT UNPROTECTED OR UNHARVESTED. PEOPLE WITH AGRICULTURAL AND HORTICULTURAL INTERESTS SHOULD BE AWARE OF THIS LIKELIHOOD OF FROST...WHICH WILL BE MORE WIDESPREAD IN LOW LYING AREAS AND OPEN FIELDS. NORTHWEST OF THE ADVISORY AREA...WHICH INCLUDES MUCH OF THE NORTHWEST PIEDMONT...WIDESPREAD FROST WITH TEMPERATURES AROUND OR BELOW FREEZING OCCURRED EARLIER IN THE WEEK...EFFECTIVELY ENDING THE GROWING SEASON. FROST AND FREEZE PRODUCTS WILL NO LONGER BE ISSUED FOR THAT REGION. $$
000 WWUS72 KRAH 292238 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 638 PM EDT SAT OCT 29 2005 .A COOL AIRMASS ASSOCIATED WITH A CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE OVER NORTH CAROLINA TONIGHT. THE CLEAR AND CALM CONDITIONS WILL ALLOW TEMPERATURES TO DROP TO BETWEEN 30 AND 35 DEGREES ACROSS CENTRAL NORTH CAROLINA OVERNIGHT. NCZ008>011-026>028-040>043-073>077-083-084-301300- /X.UPG.KRAH.FR.Y.0003.051030T0800Z-051030T1300Z/ /X.NEW.KRAH.FZ.W.0001.051030T0800Z-051030T1300Z/ GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT... PITTSBORO...RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM 638 PM EDT SAT OCT 29 2005 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES AFTER MIDNIGHT WILL DROP TO NEAR OR BELOW FREEZING FOR TWO TO FOURS HOURS. THESE TEMPERATURES WILL HARM COLD SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB- FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ078-085-086-088-089-301300- /X.CON.KRAH.FR.Y.0003.051030T0800Z-051030T1300Z/ WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...LAURINBURG...RAEFORD... FAYETTEVILLE...CLINTON 638 PM EDT SAT OCT 29 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. NORTHWEST OF THE ADVISORY AREA...WHICH INCLUDES MUCH OF THE NORTHWEST PIEDMONT...WIDESPREAD FROST WITH TEMPERATURES AROUND OR BELOW FREEZING OCCURRED EARLIER IN THE WEEK...EFFECTIVELY ENDING THE GROWING SEASON. FROST AND FREEZE PRODUCTS WILL NO LONGER BE ISSUED FOR THAT REGION. $$
000 WWUS72 KRAH 292333 CCA NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 638 PM EDT SAT OCT 29 2005 .A COOL AIRMASS ASSOCIATED WITH A CANADIAN HIGH PRESSURE SYSTEM WILL SETTLE OVER NORTH CAROLINA TONIGHT. THE CLEAR AND CALM CONDITIONS WILL ALLOW TEMPERATURES TO DROP TO BETWEEN 30 AND 35 DEGREES ACROSS CENTRAL NORTH CAROLINA OVERNIGHT. NCZ008>011-026>028-040>043-073>077-083-084-301300- /X.UPG.KRAH.FR.Y.0003.051030T0800Z-051030T1300Z/ /X.NEW.KRAH.FZ.W.0001.051030T0800Z-051030T1300Z/ GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT... PITTSBORO...RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM 638 PM EDT SAT OCT 29 2005 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES AFTER MIDNIGHT WILL DROP TO NEAR OR BELOW FREEZING FOR TWO TO FOURS HOURS. THESE TEMPERATURES WILL HARM COLD SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB- FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ078-085-086-088-089-301300- /X.CON.KRAH.FR.Y.0003.051030T0800Z-051030T1300Z/ WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...LAURINBURG...RAEFORD... FAYETTEVILLE...CLINTON 638 PM EDT SAT OCT 29 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. AREAS OF FROST ARE EXPECTED TO DEVELOP AFTER MIDNIGHT. THE FROST WILL BE MORE WIDESPREAD IN LOW LYING AREAS AND OPEN FIELDS. THIS FROST WILL DAMAGE ANY REMAINING CROPS OR PLANTS LEFT UNPROTECTED OR UNHARVESTED. $$ CORRECTION TO FROST ADVISORY PARAGRAPH
000 WWUS72 KRAH 300858 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 358 AM EST SUN OCT 30 2005 .HIGH PRESSURE HAS SETTLED OVER CENTRAL NORTH CAROLINA EARLY THIS MORNING WHICH RESULTED IN CLEAR SKIES AND CALM WINDS. THESE CONDITIONS WILL ALLOW TEMPERATURES TO CONTINUE TO FALL UNTIL SHORTLY AFTER SUNRISE TO BETWEEN 30 AND 35 DEGREES. NCZ008>011-026>028-040>043-073>077-083-084-301300- /X.CON.KRAH.FZ.W.0001.000000T0000Z-051030T1300Z/ GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT... PITTSBORO...RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM 358 AM EST SUN OCT 30 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... TEMPERATURES WILL CONTINUE TO DROP UNTIL SHORTLY AFTER SUNRISE TO BETWEEN 30 AND 35 DEGREES. THESE TEMPERATURES WILL HARM COLD SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB- FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NCZ078-085-086-088-089-301300- /X.CON.KRAH.FR.Y.0003.000000T0000Z-051030T1300Z/ WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...LAURINBURG...RAEFORD... FAYETTEVILLE...CLINTON 358 AM EST SUN OCT 30 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... AREAS OF FROST ARE EXPECTED ACROSS THE SOUTHEAST TIER OF CENTRAL NORTH CAROLINA UNTIL SHORTLY AFTER SUNRISE. THE FROST WILL BE MORE WIDESPREAD IN LOW LYING AREAS AND OPEN FIELDS. THIS FROST WILL DAMAGE ANY REMAINING CROPS OR PLANTS LEFT UNPROTECTED OR UNHARVESTED. $$ RA
000 WWUS72 KRAH 301308 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 808 AM EST SUN OCT 30 2005 ...THE FREEZE WARNING AND FROST ADVISORY FOR CENTRAL NORTH CAROLINA HAVE EXPIRED... NCZ008>011-026>028-040>043-073>077-083-084-301415- /X.EXP.KRAH.FZ.W.0001.000000T0000Z-051030T1300Z/ GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON- RICHMOND- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... ROANOKE RAPIDS...LOUISBURG...NASHVILLE...ROCKY MOUNT... PITTSBORO...RALEIGH...SMITHFIELD...WILSON...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...LILLINGTON...WADESBORO...ROCKINGHAM 808 AM EST SUN OCT 30 2005 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. $$ NCZ078-085-086-088-089-301415- /X.EXP.KRAH.FR.Y.0003.000000T0000Z-051030T1300Z/ WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...GOLDSBORO...LAURINBURG...RAEFORD... FAYETTEVILLE...CLINTON 808 AM EST SUN OCT 30 2005 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Oct 29, 2:30 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Oct 29, 2:30 AM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 230 AM EDT SAT OCT 29 2005 .SHORT TERM (TODAY THROUGH MONDAY NIGHT)... UPPER TROUGH MOVING OFFSHORE EARLY THIS MORNING AS HIGH AMPLITUDE RIDGE BUILDS IN THE CENTRAL CONUS. THIS WILL RESULT IN NORTHWEST FLOW ALOFT THROUGH THIS PERIOD. AT SURFACE...HIGH PRESSURE BUILDING IN AND SETTLING OVERHEAD TONIGHT...SLIDING EAST OF AREA SUNDAY INTO MONDAY...THUS LOW LEVEL FLOW BECOMING SOUTHWEST. SO BASICALLY A TEMPERATURE FORECAST FOR THE SHORT TERM. SOME PATCHY CLOUDS NORTHERN TIER...EXPECT TO DISSIPATE BY PRESS TIME. LOW LEVEL THICKNESS SUGGEST TEMPERATURES A FEW DEGREES WARMER THAN YESTERDAY AS EXPECT AN ABUNDANCE OF SUNSHINE. 850 TEMPERATURES WARM SLIGHTLY. SO LOOKING FOR A RANGE FROM NEAR 60 TO LOWER 60S FOR HIGHS. THEN TONIGHT WITH HIGH OVERHEAD...CLEAR SKIES AND NEARLY CALM WINDS WILL RESULT IN COLDEST NIGHT DURING THIS PERIOD. EXCELLENT RADIATION WITH TEMPERATURES DROPPING FAIRLY QUICKLY AFTER SUNSET. EXPECT TEMPERATURES FROM AROUND THE FREEZING MARK NORTHWEST (32-33)TO MID 30S (34-36)SOUTHEAST. SUNDAY THROUGH MONDAY NIGHT...NICE WARM UP SUNDAY AFTER A COLD START. ON SUNDAY LOW LEVEL THICKNESS INCREASING 30+ METERS EQUATING TO MAXES FROM AROUND 70 TO LOWER 70S. LOWER TO MID 70S COMMON ON MONDAY. OVERNIGHT LOWS BOTH NIGHTS UPPER 30S TO LOWER 40S. && .LONG TERM (TUESDAY THROUGH FRIDAY)... NO CHANGES TO CURRENT FORECAST TRENDS. BASICALLY DRY WEATHER DURING THIS PERIOD. && .AVIATION... SCATTERED STRATA CUMULUS MAINLY ACROSS THE NORTHERN TAFS WILL DISSIPATE AS UPPER LEVEL TROF SWINGS TO THE NORTHEAST BY 09Z. OTHERWISE CIGS UNLIMITED AND VSBYS UNRESTRICTED EXCEPT PATCHY MVFR VSBYS IN FOG UNTIL 12Z MAINLY OVER THE EASTERN TAFS (RDU, RWI, FAY). CALMS WINDS OVERNIGHT BCMG NORTHERLY AT 6KTS AFTER SUNRISE. && .RAH WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FOR NCZ008>010-026-027-040>043-073>077-083-084 UNTIL 9 AM THIS MORNING. FROST ADVISORY FOR NCZ008>011-026>028-040>043-073>078-083>086-088-089 FROM 3 AM TO 8 AM SUNDAY. && SHORT TERM...RA LONG TERM...RA AVIATION...RHJ
Hazardous weather outlook, Oct 28, 4:53 AM EDT, 23 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 453 AM EDT FRI OCT 28 2005 NCZ007>011-021>028-038>043-073>078-083>086-088-089-290900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 453 AM EDT FRI OCT 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A CHILLY HIGH PRESSURE AREA BUILDING IN TONIGHT COUPLED WITH DIMINISHING WINDS WILL BRING A CHANCE OF FROST TO MUCH OF THE NORTHEAST AND SOUTHERN PIEDMONT... WESTERN SANDHILLS... AND NORTHERN COASTAL PLAIN LATE TONIGHT. THIS POSSIBLE FROST THREATENS TO END THE GROWING SEASON IN THIS AREA. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GIH
Nearby
Frost Advisories in North Carolina, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.